Alert archive / North Carolina / Special Weather Statements in 2014
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Oct 15, 2014, 7:30 AM EDT for Pender County, North Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2014, 7:30 AM EDT (11:30 UTC)
- Expired
- Oct 15, 2014, 8:30 AM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, NC
County Pender County, NC
The radar
The Wilmington radar (KLTX), 57 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 11.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
391
WWUS82 KILM 151130
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
730 AM EDT WED OCT 15 2014
NCZ096-099-105-151230-
BLADEN-COLUMBUS-INLAND PENDER-
730 AM EDT WED OCT 15 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER...BLADEN AND COLUMBUS
COUNTIES THROUGH 830 AM EDT...
AT 730 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
POINT CASWELL...OR ABOUT 15 MILES NORTHWEST OF LELAND...MOVING NORTH
AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...CARVERS...COUNCIL...CRUSOE
ISLAND...CURRIE...DELCO...FREEMAN...KELLY...LAGOON...LAKE WACCAMAW...
LONG CREEK AND MALPASS CORNER.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3475 7839 3470 7836 3467 7832 3460 7830
3457 7825 3473 7811 3474 7801 3472 7799
3472 7776 3434 7806 3437 7815 3422 7826
3420 7837 3414 7843 3417 7850 3416 7852
3420 7861
TIME...MOT...LOC 1130Z 198DEG 37KT 3445 7815
$$
WEISSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Oct 15, 6:58 AM EDT, 32 minutes earlier.
Area forecast discussion, Oct 15, 6:58 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
658 AM EDT WED OCT 15 2014
.SYNOPSIS...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PRECEDE A COLD FRONT
APPROACHING THE COAST THIS MORNING. HIGH PRESSURE WILL BUILD IN
BEHIND THE FRONT THIS EVENING...BRINGING DRY AND SEASONABLE WEATHER
INTO THE WEEKEND. A DRY COLD FRONT WILL DROP SOUTH EARLY SUNDAY
FOLLOWED BY RENEWED DRY AND COOL HIGH PRESSURE INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 700 AM WEDNESDAY...THE SURFACE COLD FRONT IS LOCATED NEAR AND
JUST EAST OF INTERSTATE 95. WINDS HAVE SHIFTED WESTERLY IN
FLORENCE...KINGSTREE...BENNETTSVILLE...AND EVEN IN CHARLESTON WHERE
THE FRONT HAS PUSHED OFF THE COAST. A THICK BAND OF MODERATE RAIN
WITH EMBEDDED HEAVIER CONVECTIVE SHOWERS AND THUNDERSTORMS RUNS
ALONG AND JUST AHEAD OF THE FRONT...SUPPORTED BY ELEVATED
INSTABILITY OF 500-1000 J/KG AND HEALTHY UPPER LEVEL DIVERGENCE ON
THE SOUTHEAST EDGE OF A 300 MB JET STREAK OVER THE CENTRAL
APPALACHIANS.
THE SEVERE WEATHER RISK IS DECREASING...BUT NOT YET ZERO AT THIS
POINT. BETTER INSTABILITY LURKS DOWN AT THE BEACHES AND OFFSHORE
WHERE SURFACE TEMPERATURES REMAIN IN THE MID TO UPPER 70S AND RUC
MESOANALYSIS SHOWS CAPE VALUES 1500-2000 J/KG. MODEL CONSENSUS IS
FOR THE BOUNDARY TO REACH THE NORTHEASTERN SOUTH CAROLINA COAST AN
HOUR AFTER SUNRISE...CRAWLING OFFSHORE AND ACROSS COASTAL SE NORTH
CAROLINA LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. THIS SLOW
EASTWARD MOTION PLUS THE ADVECTION OF VERY HUMID AND MODERATELY
UNSTABLE AIR INTO THE BOUNDARY WILL PRODUCE THE POTENTIAL FOR HEAVY
RAIN...MAINLY ACROSS SE NORTH CAROLINA WHERE RAINFALL TOTALS THIS
MORNING COULD EXCEED ONE INCH. HELICITY THROUGH THE 0-1 KM LAYER HAS
DIMINISHED DUE TO LOW AND MID LEVEL WINDS BECOMING UNIDIRECTIONAL.
0-6 KM BULK SHEAR REMAINS QUITE STRONG...30-40 KNOTS...AND THIS
COULD HELP SUPPORT SOME LOOSELY-ORGANIZED BOWING LINE SEGMENTS
DESPITE WEAKENING LOW-LEVEL WIND FIELDS.
HIGH TEMPERATURES WILL BE REACHED THIS MORNING ALONG THE
COAST...MAINLY UPPER 70S...THEN SHOULD FALL LATER TODAY IN COOLER
AIR BEHIND THE FRONT. FOR INLAND PORTIONS OF THE EASTERN CAROLINAS
THE COOL AIR WILL OCCUR THIS MORNING...WITH DEVELOPING SUNSHINE THIS
AFTERNOON BOOSTING TEMPERATURES UP INTO THE MID 70S BY LATE IN THE
DAY.
ASIDE FROM OCCASIONAL THIN STRATOCUMULUS AT THE TOP OF THE DAYTIME
MIXED LAYER PERSISTING OVERNIGHT...SKIES SHOULD REMAIN MOSTLY CLEAR.
THE AIRMASS WILL DRY SIGNIFICANTLY AND RADIATIONAL COOLING SHOULD
PRODUCE LOWS IN THE 50S...COOLEST INLAND.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 330 AM WEDNESDAY...EXPECT A CLEARING AND DRYING TREND ON
THURSDAY AS HIGH PRESSURE BUILDS IN BEHIND EXITING COLD FRONT. MID
TO UPPER TROUGH EXTENDING DOWN FROM GREAT LAKES INTO THE CAROLINAS
EARLY THURS WILL LIFT OFF TO THE NORTHEAST AS HIGH PRESSURE
REACHES UP FROM THE SOUTHWEST. THE BEST ENERGY ASSOCIATED WITH
THIS TROUGH WILL REMAIN NORTH OF AREA BUT MAY SEE SOME CLOUDS
REACH DOWN INTO THE FORECAST AREA IN W-NW FLOW. PLENTY OF DRY AIR
WILL ADVECT INTO REGION IN DEEP NW FLOW THURS NIGHT INTO FRI. PCP
WATER VALUES WILL DROP OVER AN INCH FROM EARLY THURS TO FRI
MORNING...DOWN TO A HALF INCH. HEIGHT FALLS THROUGH THURS MORNING
WILL AID IN COOLER TEMPS. MODEST CAA THROUGH FIRST HALF OF THURS
WILL HELP TO BRING TEMPS BACK DOWN TOWARD SEASONABLE VALUES BUT
OVERALL DO NOT EXPECT TOO MUCH IN THE WAY OF CAA WITH SUNSHINE
OFFSETTING THE COOLER AIR ALLOWING TEMPS TO REACH INTO THE MID 70S
THURS AND FRI. THE DRY AIR WILL ALLOW FOR GREATER DIURNAL SWINGS
IN TEMPS AS DEWPOINT TEMPS FALL CLOSE TO 50 DEGREES. OVERNIGHT
LOWS WILL BE DOWN INTO THE 50S WITH SOME SPOTS POSSIBLY FALLING
BELOW 50 THURS NIGHT IN CAA FOLLOWED BY MORE IDEAL RADIATIONAL
COOLING.
MORE OF A ZONAL FLOW SETS UP BY EARLY FRI IN THE WAKE OF DEPARTING
TROUGH...BUT BY LATER ON FRI NEXT SHORTWAVE RIDING ACROSS THE
GREAT LAKES WILL CARVE OUT TROUGH INTO THE SOUTHEAST. THIS WILL
HELP WINDS TO BACK TO A MORE WESTERLY FLOW WITH A SOUTHWEST FLOW
AT THE SFC AS TROUGH BECOMES MORE PRONOUNCED AND DRY FRONT MAKES
ITS WAY SOUTHEAST TOWARD THE CAROLINAS BY SAT MORNING. THE
WESTERLY DOWNSLOPE FLOW WILL AID IN WARMING TEMPS FOR FRI AFTN.
OVERALL EXPECTING PLENTY OF DRY AIR AND SUNSHINE WITH NEAR
SEASONABLE TEMPS.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 330 AM WEDNESDAY...SHORTWAVE RIDING THROUGH THE GREAT
LAKES ON SATURDAY WILL PUSH A DRY COLD FRONT DOWN THROUGH THE
CAROLINAS BY EARLY SUNDAY. TROUGHINESS AHEAD OF THE SHORTWAVE WILL
PRODUCE A BACKING OF WINDS THROUGH SATURDAY WITH A SLIGHT BRIEF
MOISTURE RETURN ALONG WITH WEAK WAA. EXPECT TEMPS TO REACH CLOSE
TO 80. PCP WATER VALUES RISE FROM NEAR .6 INCHES UP TO .8 INCHES.
OVERALL THE COLUMN REMAINS DRY AND DO NOT EXPECT ANYTHING MORE
THAN SOME CLOUDS SAT INTO SAT EVENING BEFORE THE FRONT DIVES
SOUTH.
BY SUNDAY MORNING NORTHERLY FLOW AT THE SURFACE AND W-NW FLOW
ALOFT WILL BRING ADDITIONAL COOL AND DRY AIR INTO THE COASTAL
CAROLINAS AS HIGH PRESSURE BUILDS DOWN FROM THE NORTHWEST. TEMPS
ON SUNDAY WILL MOST LIKELY REMAIN JUST BELOW NORMAL WITH AFTN
HIGHS IN THE LOW TO MID 70S UNDER BRIGHT SUNSHINE. SUNDAY NIGHT
SHOULD BE THE COOLEST NIGHT WITH TEMPS BELOW 50 IN MANY SPOTS.
HIGH PRESSURE AT THE SURFACE WILL SHIFT CLOSER OVERHEAD ON MONDAY
WHILE A DEEPENING MID TO UPPER LEVEL TROUGH WILL REACH DOWN INTO
THE SOUTHEAST. THIS MAY CAUSE A BRIEF PERIOD OF OVERRUNNING LATE
MONDAY INTO EARLY TUES AS SOUTHWEST FLOW AHEAD OF TROUGH RUNS OVER
THE SHALLOW COOL AND DRY AIR IN PLACE AT THE SURFACE. THEREFORE
WILL INCLUDE CLOUDS IN FORECAST FOR MON AFTN THROUGH EARLY TUES.
THIS SHOULD PRODUCE SLIGHTLY BELOW NORMAL TEMPS DURING THE DAY AND
SLIGHTLY WARMER TEMPS MON NIGHT IN CLOUDS.
GFS SHOWS A MINOR PERTURBATION MOVE ACROSS TUES AFTN WITH A HINT
OF A COASTAL TROUGH. EXPECT MORE IN THE WAY OF CLOUDS INLAND BUT
MAY SEE SOME PCP OVER COAST OR JUST OFF SHORE TUES AFTN. BY WED
TROUGH AXIS SHOULD SHIFT OFF SHORE WITH DEEPER NW FLOW DEVELOPING
AS RIDGE BUILDS IN.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
AS OF 06Z...MODELS ARE IN REASONABLE AGREEMENT IN ADVECTING THE
BROKEN AREA OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL SOUTH
CAROLINA EASTWARD TOWARD THE COAST. STRONG WINDS...HEAVY DOWNPOURS
AND A FEW FLASHES OF LIGHTNING WILL ACCOMPANY THE THE CONVECTIVE
LINE THAT MAY PROVIDE 2-4 HOURS OF INTERMITTENT IFR CONDITIONS...
PARTICULARLY WITH REGARD TO VISIBILITIES. HAVE TONED DOWN THE WINDS
SLIGHTLY AS STORM MOTIONS APPEAR A BIT LESS THAN PREVIOUSLY THOUGHT.
AFTER DAYBREAK MODERATE TO OCCASIONALLY HEAVY THUNDERSTORMS WILL BE
ONGOING...ENDING FROM WEST TO EAST THROUGHOUT THE DAY...EXITING THE
COAST AROUND NOON. BEHIND THE CONVECTION...LOOK FOR WEAKENING
SOUTHWEST WINDS...WITH AN MVFR CEILING IMPROVING TO VFR AT ALL
TERMINALS BY MID TO LATE AFTERNOON.
EXTENDED OUTLOOK...A SLIGHT CHANCE OF SHOWERS OVER THE EXTREME
NORTHERN PORTION OF THE REGION ON THURSDAY...OTHERWISE VFR.
&&
.MARINE...
.NEAR TERM /THROUGH TONIGHT/...
AS OF 700 AM WEDNESDAY...THE COLD FRONT IS OVER EASTERN SOUTH
CAROLINA AND CONTINUES MOVING EASTWARD AT A SLOW STEADY PACE TOWARD
THE COAST. SOUTH WINDS SHOULD SHIFT MORE WESTERLY AND DIMINISH IN
SPEED WITH THE ARRIVAL OF THE FRONT...NOW ANTICIPATED TO REACH THE
NORTHEASTERN SOUTH CAROLINA BEACHES BETWEEN 8-9 AM...AND THE SE
NORTH CAROLINA BEACHES BETWEEN 10 AM AND 2 PM...LATEST ALONG THE
COAST NORTH OF CAPE FEAR. ALTHOUGH A HEFTY LINE OF RAIN WITH
EMBEDDED CONVECTIVE SHOWERS AND T-STORMS EXISTS JUST AHEAD OF THE
FRONT...THE POTENTIAL FOR SEVERE WEATHER AND DANGEROUS WIND GUSTS
APPEARS TO BE DIMINISHING. MARINERS SHOULD STILL EXPECT SHARPLY
REDUCED VISIBILITY IN HEAVY RAIN WITH OCCASIONAL LIGHTNING TO DEAL
WITH. BEHIND THE FRONT WEST-SOUTHWESTERLY WINDS WILL AVERAGE 10-15
KNOTS THROUGH THIS AFTERNOON AND TONIGHT WITH IMPROVING SEAS.
THE SMALL CRAFT ADVISORY IS IN EFFECT MAINLY FOR SEAS AND WILL RUN
THROUGH 2 PM FOR THE SC WATERS...AND 7 PM FOR THE NC WATERS WHERE IT
WILL TAKE LONGER FOR THE SEAS TO SETTLE DOWN.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 330 AM WEDNESDAY...WESTERLY OFF SHORE FLOW UP TO 15 KTS BEHIND
DEPARTING COLD FRONT THURS MORNING WILL VEER TO THE NW BY THURS
NIGHT AS HIGH PRESSURE BUILDS UP FROM THE SOUTHWEST. OFF SHORE
FLOW WILL ALLOW NEAR SHORE SEAS TO RELAX DOWN TO 2 TO 3 FT BUT
OUTER WATERS WILL REMAIN NEAR 5 FT. WNA SHOWS A BRIEF PERIOD OF
POSSIBLE SCA CONDITIONS THURS NIGHT AS LONGER PERIOD SWELLS FROM
GONZALO COMBINE WITH A WELL MIXED ATMOSPHERE AS COOL AND DRY AIR
RUSHES OVER WARMER WATERS. SHOULD SEE A SPIKE IN WINDS AND SEAS THURS
NIGHT FOR A FEW HOURS. E-SE SWELLS FROM GONZALO WILL PEAK ON THURS
BUT WILL CONTINUE THROUGH FRI AS THEY DIMINISH SLIGHTLY.
BY LATER ON FRI NEXT SHORTWAVE RIDING ACROSS THE GREAT LAKES WILL
CARVE OUT TROUGH INTO THE SOUTHEAST. THIS WILL HELP WINDS TO BACK
TO A MORE WESTERLY FLOW WITH A W-SW FLOW AROUND 10 TO 15 KTS AT
THE SFC AS TROUGH BECOMES MORE PRONOUNCED AND DRY FRONT MAKES ITS
WAY SOUTHEAST TOWARD THE CAROLINAS BY SAT MORNING. SEAS WILL
CONTINUE TO MIX WITH LONGER PERIOD UP TO 14 SEC E-SE SWELL UP TO 3
FT FROM GONZALO BUT SHOULD REMAIN 4 TO 5 FT IN OUTER WATERS AND
DOWN NEAR 2 FT CLOSE TO SHORE.
LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 330 AM WEDNESDAY...WINDS WILL REMAIN W-SW UP TO 10 KT AHEAD
OF DRY COLD FRONT BUT WILL VEER AROUND TO THE N-NW BY SUN MORNING
BEHIND FRONT. GRADIENT RELAXES QUICKLY AS HIGH PRESSURE BUILDS IN
FROM THE NW THROUGH EARLY NEXT WEEK. WINDS UP TO 10 TO 15 KTS SUN
MORNING WILL DIMINISH AS THEY VEER TO THE N-NE BY MON MORNING.
SEAS WILL BE DOMINATED EARLY BY E-SE SWELL UP TO 12 SECONDS FROM
GONZALO BUT THESE SWELLS WILL TAPER OFF BY SUN NIGHT. SEAS WILL
DROP DOWN TO 2 TO 3 FT THROUGH SUN NIGHT IN NE FLOW AROUND 10 KTS
OR LESS.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
AMZ254- 256.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR AMZ250-
252.
&
NEAR TERM...TRA
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...DLHazardous weather outlook, Oct 15, 5:07 AM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 507 AM EDT WED OCT 15 2014 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-160915- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 507 AM EDT WED OCT 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAIN TODAY...LEADING TO LOCALIZED FLOODING. THE RISK FOR SEVERE WEATHER IS LOW OVERALL...BUT LARGEST ALONG THE COAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-160915- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 507 AM EDT WED OCT 15 2014 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. SHOWERS AND THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAIN TODAY...LEADING TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-160915- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 507 AM EDT WED OCT 15 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SHOWERS AND THUNDERSTORMS COULD PRODUCE GUSTY WINDS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-160915- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 507 AM EDT WED OCT 15 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SHOWERS AND THUNDERSTORMS COULD PRODUCE GUSTY WINDS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SMALL CRAFT ADVISORY CONDITIONS COULD REDEVELOP THURSDAY AND THURSDAY NIGHT DUE TO LARGE SWELLS FROM HURRICANE GONZALO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 9
In the hours before
Special weather statement, Oct 15, 5:45 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
545 AM EDT WED OCT 15 2014
NCZ096-099-109-110-151045-
BLADEN-COASTAL BRUNSWICK-COLUMBUS-INLAND BRUNSWICK-
545 AM EDT WED OCT 15 2014
...A BAND OF SHOWERS WILL MOVE ACROSS BRUNSWICK...BLADEN AND COLUMBUS
COUNTIES THROUGH 645 AM EDT...
AT 539 AM EDT...DOPPLER RADAR INDICATED A BROKEN LINE OF SHOWERS AND
THUNDERSTORMS EXTENDING FROM LAGOON ACROSS COUNCIL AND FREELAND TO
CALABASH...MOVING NORTH AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE
SHALLOTTE...ASH...BOLTON...CALABASH...CARVERS...COUNCIL...CRUSOE
ISLAND...EXUM...FREELAND...FREEMAN...GRISSETTOWN...HONEY ISLAND AND
IREDELL.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
HAZARDS INCLUDE...
SHORT BURSTS OF HEAVY RAINFALL BETWEEN ONE HALF TO 1 INCH IN LESS
THAN 1 HOURS TIME...THAT MAY RESULT IN TEMPORARY LOCALIZED FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...CLOUD TO GROUND LIGHTNING...AND MINOR FLOODING. IT IS
RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3475 7838 3470 7836 3467 7832 3460 7830
3457 7825 3453 7827 3448 7821 3442 7823
3440 7826 3439 7824 3390 7838 3386 7855
3395 7865 3482 7846
TIME...MOT...LOC 0939Z 191DEG 34KT 3409 7849
RALFSpecial weather statement, Oct 15, 7:30 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
730 AM EDT WED OCT 15 2014
NCZ096-099-105-151230-
BLADEN-COLUMBUS-INLAND PENDER-
730 AM EDT WED OCT 15 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER...BLADEN AND COLUMBUS
COUNTIES THROUGH 830 AM EDT...
AT 730 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
POINT CASWELL...OR ABOUT 15 MILES NORTHWEST OF LELAND...MOVING NORTH
AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...CARVERS...COUNCIL...CRUSOE
ISLAND...CURRIE...DELCO...FREEMAN...KELLY...LAGOON...LAKE WACCAMAW...
LONG CREEK AND MALPASS CORNER.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3475 7839 3470 7836 3467 7832 3460 7830
3457 7825 3473 7811 3474 7801 3472 7799
3472 7776 3434 7806 3437 7815 3422 7826
3420 7837 3414 7843 3417 7850 3416 7852
3420 7861
TIME...MOT...LOC 1130Z 198DEG 37KT 3445 7815
WEISSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 5:45 AM EDT | Special Weather Statement | ILM | Columbus | 60 min |
| Oct 15, 7:24 AM EDT | Special Marine Warning | ILM | 96 min | |
| Oct 15, 2:15 PM EDT | Small Craft Advisory | ILM | 3 hr |
Nearby
Special Weather Statements in North Carolina, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.